Alert archive / California / Wind Advisories in 2016

Wind Advisory 33, NWS Hanford, CA

October 16, 2016

NWS Hanford, CA issued this wind advisory at Oct 16, 2016, 12:09 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2016, 12:09 PM PDT (19:09 UTC)
Expired
Oct 16, 2016, 11:00 PM PDT
In force
11 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

887 
WWUS76 KHNX 161909
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1209 PM PDT SUN OCT 16 2016

CAZ089>092-170300-
/O.NEW.KHNX.WI.Y.0033.161016T1909Z-161017T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA...
FRESNO...HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD...
GOSHEN...VISALIA
1209 PM PDT SUN OCT 16 2016

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* TIMING...WINDS WILL CONTINUE TO MOVE THROUGH THE PASSES AND INTO
  THE SAN JOAQUIN VALLEY THROUGH THIS EVENING. WINDS WILL ALSO
  INCREASE AHEAD OF THE SHOWERS THIS EVENING. WINDS ARE EXPECTED
  TO DIMINISH AFTER SUNSET.

* WINDS...GUST OF 35 - 50 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THERE
  IS ALSO A THREAT OF LOCALIZE BLOWING DUST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. 

&&

$$
2 follow-up statements
945 
WWUS76 KHNX 170244
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
744 PM PDT SUN OCT 16 2016

CAZ090>092-170345-
/O.CAN.KHNX.WI.Y.0033.000000T0000Z-161017T0600Z/
EAST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY-
SOUTHEASTERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...FRESNO...HANFORD...LEMOORE...AVENAL...
CORCORAN...BAKERSFIELD...GOSHEN...VISALIA
744 PM PDT SUN OCT 16 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE NO LONGER GUSTING ABOVE 35 MPH ACROSS MOST OF THE
VALLEY. WINDS WILL BE GUSTING 15 TO 25 THROUGH TONIGHT. BLOWING
DUST IS POSSIBLE IN RAIN FREE AREA NEAR FALLOW FIELDS.

$$

CAZ089-170600-
/O.CON.KHNX.WI.Y.0033.000000T0000Z-161017T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA
744 PM PDT SUN OCT 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* TIMING...WINDS WILL CONTINUE TO MOVE THROUGH THE PACHECO PASS
  THROUGH THIS EVENING. 

* WINDS... SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THERE 
  IS ALSO A THREAT OF LOCALIZE BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 35 MPH ARE EXPECTED.

&&

$$

JDB
723 
WWUS76 KHNX 170548
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1048 PM PDT SUN OCT 16 2016

CAZ089-170700-
/O.EXP.KHNX.WI.Y.0033.000000T0000Z-161017T0600Z/
WEST CENTRAL SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA
1048 PM PDT SUN OCT 16 2016

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

WIND GUSTS HAVE DROPPED BELOW ADVISORY LEVEL OF 35 MPH THROUGH THE
PACHECO PASS. WINDS WILL STAY UP OVERNIGHT WITH GUSTS FROM THE
WEST SOUTHWEST UP TO 25 MPH. 

$$

JDB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Oct 16, 4:54 AM PDT, 7 hours 15 minutes earlier.

Area forecast discussion, Oct 16, 4:54 AM PDT, 7 hours 15 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
454 AM PDT SUN OCT 16 2016

.SYNOPSIS...
A Pacific storm system will bring showers and locally strong,
gusty winds to much of the central California interior through
tonight. Rain will change to snow over the higher elevations of
the Sierra tonight with snow accumulations of up to 4 inches above
8000 feet north of Kings Canyon by Monday morning. A few showers
may linger along the west slopes of the Sierra and in the Kern
County mountains through Monday afternoon. Tuesday through Friday
will be dry with a day to day warming trend.

&&

.DISCUSSION...The last in a series of cold fronts is currently
poised just north of our cwa,and it's providing an avenue for
showers to track eastward through Merced County and Mariposa
County at this time. Strong westerly winds aloft will prevent
this cold front from making much if any southward progress
today. However, the models forecast a short wave impulse to
come along and finally nudge this front southward early this
evening. If so, showers should finally make it to the south
end of the San Joaquin Valley and in the Kern County mountains
this evening and hang around into Monday morning, but not
measure up to much more than a few hundredths of an inch in
these locations. The primary focus of precipitation during the
next 12 to 18 hours will be in the foothills and higher elevations
of the Sierra north of Tulare County where orographic enhancement
will produce rain totals of an inch or more. Although most of
this rain will easily percolate into the soil, minor flooding
could occur along some roads and in normally poor drainage areas
by this evening. In contrast, much of the west side of the San
Joaquin Valley, especially from Fresno County southward will be
rain shadowed as brisk westerly winds downslope off the coastal
ranges today. Winds along the west side will gust to 35 mph or
higher west of Interstate 5 through this evening and could
locally gust to 45 mph right below the passes. Strong westerly
winds will also continue over exposed ridges of the Sierra
through tonight and frequently gust over 55 mph along the crest.
Westerly winds will also buffet the Kern County mountains and
desert through at least Monday morning. Although gusts to 45 mph
or higher will be localized, motorists should exercise caution
through the mountain passes during this time.

Rain will change to snow over the highest elevations of the Sierra
in the wake of this cold front early this evening. Hikers and
campers over the higher terrain should be prepared for an abrupt
change to wintry weather tonight with snow, blowing snow and
much colder temperatures. A small accumulation of snow is likely
above 8,000 feet north of Kings Canyon by daybreak Monday. By
then, the heaviest precipitation will be over. However, snow
flurries could linger over the high Sierra through midday while
lower elevations such as the Sierra foothills and the west facing
slopes of the Tehachapi mountains receive a few residual showers.
Clouds could linger in these areas through Monday night while the
remainder of the cwa is generally clear.

Although the models forecast the westerlies to begin retreating
northward Tuesday, a robust onshore flow will continue over the
central California interior, so we should a continuation of
cooler than normal temperatures and breezy conditions on the
west side of the San Joaquin Valley and in the Kern County
mountains and desert through Tuesday afternoon. Westerly winds
should be much lighter, however, along the Sierra crest.

A big warmup is slated for the second half of the week as an
upper level ridge of high pressure builds over the Golden State.
High temperatures will average several degrees above normal
Thursday through next weekend. Highs will generally be in the
80s in the San Joaquin Valley, lower foothills and the Kern
County desert during this period.

&&

.AVIATION...
Showers spreading southward across the region will bring MVFR
ceilings with areas of IFR and mountain obscurations in the Sierra
north of Kings Canyon along with areas of MVFR ceilings over the
remainder of the Sierra and adjacent foothills. Strong winds of 35
knots or greater will continue along the Sierra crest through Monday
morning. Local wind gusts to 35 knots are possible in the Kern
County mountains and desert through Monday morning. VFR conditions
can be expected elsewhere over the central California interior
during the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is medium.
The level of certainty for days 3 through 7 is high.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Winter Weather Advisory from 6 PM this evening to 11 AM PDT
Monday CAZ096.

&&

public...Durfee
avn/fw...Bean
synopsis...Durfee

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 3:30 AM PDTWinter Weather AdvisoryHNX29 hr

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.